×

zbMATH — the first resource for mathematics

Robust adaptive estimators for binary regression models. (English) Zbl 1061.62036
Summary: This article introduces adaptive weighted maximum likelihood estimators for binary regression models. The asymptotic distribution under the model is established, and asymptotic confidence intervals are derived. Finite-sample properties are studied by simulation. For clean datasets, the proposed adaptive estimators are more efficient than the non-adaptive ones even for moderate sample sizes, and for outlier-contaminated datasets they show a comparable robustness. As for the asymptotic confidence intervals, the actual coverage levels under the model are very close to the nominal levels (even for moderate sample sizes), and they are reasonably stable under contamination.

MSC:
62F12 Asymptotic properties of parametric estimators
62F35 Robustness and adaptive procedures (parametric inference)
62J12 Generalized linear models (logistic models)
62F25 Parametric tolerance and confidence regions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Albert, A.; Anderson, J.A., On the existence of maximum likelihood estimates in logistic regression models, Biometrika, 71, 1-10, (1984) · Zbl 0543.62020
[2] Bianco, A.M.; Yohai, V.J., Robust estimation in the logistic regression model, (), 17-34 · Zbl 0839.62030
[3] Carroll, R.J.; Pederson, S., On robustness in the logistic regression model, J. R. statist. soc. B, 55, 693-706, (1993) · Zbl 0794.62021
[4] Copas, J.B., Binary regression models for contaminated data (with discussion), J. R. statist. soc. B, 50, 225-265, (1988)
[5] Gervini, D., A class of robust and fully efficient regression estimators, Ann. statist., 30, 583-616, (2002) · Zbl 1012.62073
[6] Gervini, D., A robust and efficient adaptive reweighted estimator of multivariate location and scatter, J. multivar. annal., 84, 116-144, (2003) · Zbl 1038.62051
[7] Kordzakhia, N.; Mishra, G.D.; Reiersølmoen, L., Robust estimation in the logistic regression model, Journal of statistical planning and inference, 98, 211-223, (2001) · Zbl 0977.62080
[8] Künsch, H.R.; Stefanski, L.A.; Carroll, R.J., Conditionally unbiased bounded influence estimation in general regression models, with applications to generalized linear models, J. amer. statist. assoc., 84, 460-466, (1989) · Zbl 0679.62024
[9] Morgenthaler, S., Least-absolute-deviations fits for generalized linear models, Biometrika, 79, 747-754, (1992) · Zbl 0850.62562
[10] Müller, C.H.; Neykov, N., Breakdown points of trimmed likelihood estimators and related estimators in generalized linear models, Journal of statistical planning and inference, 116, 503-519, (2003) · Zbl 1178.62074
[11] Pregibon, D., Logistic regression diagnostics, Ann. statist., 9, 705-724, (1981) · Zbl 0478.62053
[12] Pregibon, D., Resistant fits for some commonly used logistic models with medical applications, Biometrics, 38, 485-498, (1982)
[13] Rousseeuw, P.J.; Van Driessen, K., A fast algorithm for the minimum covariance determinant estimator, Technometrics, 41, 212-223, (1999)
[14] Santner, T.J.; Duffy, D.E., A note on A. Albert and J.A. Anderson’s conditions for the existence of maximum likelihood estimates in logistic regression models, Biometrika, 73, 755-758, (1986) · Zbl 0655.62022
[15] Stefanski, L.A.; Carroll, R.J.; Ruppert, D., Optimally bounded score functions for generalized linear models with applications to logistic regression, Biometrika, 73, 413-424, (1986) · Zbl 0616.62043
[16] Van der Vaart, A.W., Asymptotic statistics, Cambridge series in statistical and probabilistic mathematics, (1998), Cambridge University Press Cambridge · Zbl 0910.62001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.